Hail, Winnebago
- When
- July 20, 2:58 AM CST to 3:00 AM CST
- Where
- Winnebago County, Winnebago
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 42.270, -89.230
A thunderstorm produced large hail during the early morning hours of July 20th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A thunderstorm produced large hail during the early morning hours of July 20th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 20, 2:18 AM CST, 40 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Chicago/Romeoville, IL 318 AM CDT Thu Jul 20 2017 .MESOSCALE DISCUSSION... 318 AM CDT Convective clusters, possibly evolving into a loosely-defined MCS by daybreak, will continue to inch southeastward into northern Illinois early this morning. There has been evidence of small cold pools assisting bulging clusters southward, where wind gusts of around 40-45 mph have been observed in southwest Wisconsin. The biggest concern will be flooding from heavy rainfall, as several sites have had 0.75"+ in an hour in southwest Wisconsin, including Mineral Point, WI which recently had 1.29" in an hour. With wet antecedent conditions, especially north of I-88, the threshold for flash flooding is lowered. In addition, this will be moving over parts of the CWA, including some of the Chicago metro during the morning rush hour, potentially causing bigger issues if that happens. Overall confidence is low-medium on if this will bring a flash flooding threat, as the instability may not have advanced too far into our area to keep big time rain rates up, at least into northeast Illinois. There is a marginal severe weather threat, especially in north central Illinois where the instability axis resides. Will likely be headed for SPSs to mention winds of 40+ mph, cannot rule out some brief further intensification of any clusters. MTF && .SHORT TERM... 305 AM CDT Through Tonight... Concerns with the short term center on 1.) any redeveloping isolated storms this afternoon and tonight, which if they can will certainly have a heavy rain threat and possibly a severe one, and 2.) near heat advisory criteria for the southern and western parts of the forecast area this afternoon if unimpacted by storms. Early morning storms along the elevated instability gradient and a pool of PWATs around 2 inches will slowly move southeast over the northern and eastern CWA. With some cold pool assistance, this should propagate through the area by 9-10 a.m. Heavy rain and isolated pockets of 40+ mph winds will be the main concern. How long the influence of the clouds and the rain-cooled air persists is a challenge to say, as outflow should push south to around I-80 or so. The remnant frontal zone will likely reside slightly north of this and in general that broad corridor could serve as a trigger for isolated afternoon storms if enough convergence offsets the upper ridging. With low-level moisture so high and mixed layer instability forecast to pool to around 2000-3500 J/kg by mid-afternoon, it may not take much for isolated initiation. While the better westerlies will be north, enough shear is forecast to support the isolated severe threat for hail and wind, and obviously localized very heavy rainfall would be seen under any storms. South of the frontal zone (south of I-80 or so), afternoon temperatures are presently forecast to climb into the 90s, based on morning convective debris clouds fading, and outflow generally remaining north. Mid 90s are attainable in this area and if they look more likely by late morning -- given dew points in the mid to upper 70s -- a Heat Advisory for heat index readings in excess of 105 will likely need to be issued. Confidence on this is just too low with the convection at the moment, and the day shift should have a clearer assessment by mid to late morning. Later tonight, the quasi-stationary boundary will begin to lift north as a warm front. Through the night, isolated storms along and to the immediate north of the boundary are possible with gradual isentropic ascent along it. Again a marginal severe threat will exist, but not seeing any signs of a key short wave disturbance to trigger anything widespread. MTF && .LONG TERM... 305 AM CDT Friday through Sunday... Focus then shifts to what appears to be an active Friday and Friday night, as multiple more pronounced short wave disturbances are forecast to reside in the westerlies. The frontal zone will continue to be the primary focus mechanism for storms, and confidence is increasing that this should reside in the northern CWA by midday Friday. Uncertainty is still high on whether that keeps the heaviest rain just north of the area or actually coming across it, as waves of convection would likely modulate things a little southward more so into our area. Concerns center on heavy rain with storm movement parallel to the boundary and low speeds of forecast backbuilding vectors. In addition, model QPF bulls eyes -- while not perfectly placed -- do correlate to the signal we are seeing. Have gone ahead and mentioned heavy rain in the forecast for north of I-80 Friday night. In addition, stronger shear will support organized storms at times in the region, with deeper cores capable of hail and any bowing segments bringing a wind threat. Supercell structures would seem plausible Friday evening along this frontal zone given degree of 850-500mb crossover and hodographs, however it is just challenging to say where specific convective threats will shape up given how much each round of convection affects conditions for the next. Like a broken record, temperatures will again depend on convective influences. The southern half of the area runs the potential of reaching Heat Advisory criteria again. Dew points should reside in the mid-upper 70s areawide giving a very muggy feel. Saturday will be more of the same, though the forcing mechanism may be more so the approaching cold front, as low pressure is expected to be moving eastward over or just north of the area. Strong, heavy-rain producing storms will again be possible, though the emphasis especially by Saturday night, may begin to shift more so into the southern CWA. Dew points ahead of the boundary may reach their peak on Saturday, so again will have to watch for heavy advisory. Offshore flow looks to possibly be the strongest this day, offering downtown Chicago the warmest day in the stretch, if not impacted by convection. By Sunday, the front is forecast to move through, with northwest winds gradually changing air masses to start next week. MTF Monday through Thursday... A large area of high pressure will be building across the Great Lakes region Monday and is expected to slowly build south and east through the middle of next week. This is now slower then previous forecasts with dry weather expected through at least Wednesday morning. The Gfs continues to show a cold front moving south across the region Wednesday night into Thursday. The Ecmwf has slowed this front and the Canadian is generally dry through the end of the week keeping the high over the southern lakes region. So confidence regarding precip chances during the middle of next week is low...but maintained chance pops for now. This pattern would suggest generally seasonal temps with lower humidity...along with lake breezes. Though some increase in dewpoints is possible as flow eventually turns more southerly on the back side of the high. cms && .HYDROLOGY... 315 AM CDT The Hydrologic Outlook (ESF) for along and north of I-88 has been continued due to concerns of additional rounds of storms through early this weekend. Early morning storms are producing additional rainfall up to or over an inch, primarily in north central Illinois (Rockford/Byron areas). Lesser but still moderate rain is expected over the Des Plains and Fox River basins. Just last night's rain brought a steadying of the hydrographs at several locations, showing that it may not take too much to cause rises given wet antecedent conditions. Concerns are particularly heightened on Friday and Friday night, where the environment will be even more favorable for very efficient rain-producing storms (training storms, possible backbuilding, deep moisture, etc). While there is uncertainty on location, in collaboration with WPC and adjacent WFOs, the focus is presently most favored in southern Wisconsin and far northern Illinois. WPC has gone ahead with a moderate risk of excessive rainfall in that period. MTF && .AVIATION... For the 06Z TAFs... 1236 am...Main forecast concern is the potential for two rounds of thunderstorms through this evening. Focus now shifts to thunderstorms developing/occurring across western WI. Short term/hi res guidance is in good agreement with this activity moving southeast into northern IL around daybreak. There remains some differences as to where the strongest storms may track...which could be west of the Chicago area terminals but given the current trends...have maintained tempo mention with minor tweaks to timing. Expect to be able to refine this more with the 09z updates. There will likely be an outflow boundary with this activity shifting winds northerly with or just before the storms. Duration of this next round of thunderstorms may be a bit longer than the activity Wednesday evening and as a result there may be a period of ifr cigs/vis. These thunderstorms are expected to weaken as they move south of the terminals by mid morning. Second potential round of thunderstorms would be mid/late this afternoon and while did include tempo mention...confidence on both timing and coverage is only medium. A weak frontal boundary will be moving into northern IL and this should allow for at least scattered thunderstorms. At the same time winds will be shifting northeast off the lake...likely aiding additional development... which will slowly move to the south southwest away from the terminals by late afternoon. Beyond this time period...confidence for additional thunderstorms is too low to mention. However... there is some possibility of thunderstorms developing early Friday morning especially across northwest IL. Winds will likely settle to light southeasterly early this morning and turn more south/southwest toward sunrise. There may be a brief increase in southeast wind speeds through the next hour in the wake of the departing complex. A wind shift with the first round of convection to northerly is possible which may create chaotic wind directions thru mid morning. Forecast soundings suggest a period of strong westerly or southwesterly winds mid/late morning. Confidence is low due to uncertainty of departing thunderstorms but added this to the tafs. Winds will likely remain west/ northwest until second round of thunderstorms and the associated outflow/wind shift. There is also the potential for fog late tonight into Friday morning. confidence is too low to mention but with multiple rounds of rain and light winds...some fog is possible. cms && .MARINE... 229 am...Remaining stronger winds from outflow/thunderstorms late Wednesday evening should diminish soon over the southern parts of Lake Michigan. Confidence regarding wind speeds and directions is somewhat low with additional thunderstorms expected near/over southern Lake Michigan this morning. A weak frontal boundary is expected to move south shifting winds northerly by late afternoon. Prior to that and in the absence of any thunderstorms...its possible the gradient will tighten enough for southwest winds into the 15-25 kt range. Trends will need to be monitored through the morning. Strong/erratic winds can be expected with any thunderstorms that move over the lake. A weak ridge of high pressure will move across the lakes region tonight and then low pressure over the northern and central plains will move east across the region Saturday night into Sunday with a broad but weak area of high pressure settling over the region early next week. cms && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
339 AM CDT Thu Jul 20 2017
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
210845-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
339 AM CDT Thu Jul 20 2017 /439 AM EDT Thu Jul 20 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...Today and Tonight.
WEATHER HAZARDS EXPECTED:
Significant Thunderstorm Risk...with an associated:
Elevated Flooding Risk.
Limited Hail Risk...up to half dollar size.
Limited Thunderstorm Wind Damage Risk...up to 60 MPH.
Elevated Excessive Heat Risk.
DISCUSSION:
Thunderstorms will move slowly southeast over northern Illinois
and possibly northwest Indiana through mid-morning. These will
produce periods of very heavy rainfall which could cause flooding.
Also, they will bring isolated winds in excess of 40 mph.
Isolated storms are possible this afternoon into tonight along
the outflow boundary from the morning storms. While coverage of
storms is likely to be limited, if they can develop they will have
heavy rain and a possible flooding threat, as well as some chance
to be severe.
If rain cooled air and clouds have a limited effect, locations
south of Interstate 80 will have heat index readings approach 105
degrees this afternoon.
Flooding will continue along portions of the Fox and Des Plaines
Rivers.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Friday...
Significant Flooding Risk.
Elevated Severe Thunderstorm Risk.
Elevated Excessive Heat Risk.
Saturday...
Limited Flooding Risk.
Elevated Severe Thunderstorm Risk.
Elevated Excessive Heat Risk.
Sunday...
Limited Thunderstorm Risk.
Wednesday...
Limited Thunderstorm Risk.
DISCUSSION:
An active and humid weather pattern will continue through Saturday.
Thunderstorms are likely at times Friday and more so Friday night,
especially north of Interstate 80. The potential for heavy rain in
the region is significant which could cause worsened flooding.
However, the exact location of the heaviest rainfall is uncertain.
In addition there is a severe thunderstorm threat, mainly north of
Interstate 80, on Friday and Friday night as well.
Thunderstorm chances continue on Saturday, shifting mainly along and
south of Interstate 80 by Saturday night.
Heat index readings will approach 105 degrees both Friday and
Saturday, mainly along and south of Interstate 80.
In addition, flooding will continue along portions of the Fox and
Des Plaines Rivers and may develop along other rivers of far
northern Illinois.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this afternoon and evening.
GENERAL STORM MOTION OF THE DAY:
Moving to the southeast at 25 mph.
&&
LMZ740>745-210845-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
339 AM CDT Thu Jul 20 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...Today and Tonight.
Significant Thunderstorm Risk especially in the morning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Friday...
Significant Thunderstorm Risk.
Saturday...
Limited Thunderstorm Risk.
Sunday...
Limited Thunderstorm Risk.
Hazardous Conditions for Small Craft are likely.
Monday...
Hazardous Conditions for Small Craft are likely.
Wednesday...
Limited Thunderstorm Risk.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-210845-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
339 AM CDT Thu Jul 20 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...Today and Tonight.
Thunderstorms are likely this morning across the south with a
chance across the south this afternoon and tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Periods of thunderstorms are expected through Saturday and
again possible on Wednesday.
&&
MTF
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1153 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG 4 NNE GENOA 42.15N 88.65W
07/19/2017 MCHENRY IL PUBLIC
LARGE TREE DOWN ON HIGHWAY 23 SOUTH OF MARENGO NEAR
COUNTY LINE. TIME ESTIMATED.
&&
BMDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1159 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM MARINE TSTM WIND BURNS HARBOR 41.61N 87.13W
07/19/2017 M40 MPH PORTER IN C-MAN STATION
&&
BMDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1201 AM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM MARINE TSTM WIND 3 SW SHABBONA 41.73N 88.91W
07/19/2017 M44 MPH DE KALB IL C-MAN STATION
GUSTS TO 38KT OCCURRED BETWEEN 1100 AND 1110 PM CDT AT
MICHIGAN CITY.
&&
BMDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1203 AM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND GST ROCKFORD 42.27N 89.06W
07/19/2017 M58.00 MPH WINNEBAGO IL ASOS
0813 PM TSTM WND DMG STILLMAN VALLEY 42.10N 89.18W
07/19/2017 OGLE IL BROADCAST MEDIA
REPORTS OF TREES DOWN, AND POWER IS OUT.
0824 PM TSTM WND DMG MACHESNEY PARK 42.36N 89.04W
07/19/2017 WINNEBAGO IL BROADCAST MEDIA
POWERLINES DOWN IN MACHESNEY PARK.
0830 PM TSTM WND DMG ASHTON 41.87N 89.22W
07/19/2017 LEE IL TRAINED SPOTTER
6 INCH WILLOW TREE BRANCH BROKE OFF TOWARDS THE TOP OF A
TREE NEAR QUARRY/STONE ROAD.
0830 PM TSTM WND DMG ASHTON 41.87N 89.22W
07/19/2017 LEE IL TRAINED SPOTTER
6 INCH WILLOW TREE BRANCH BROKE OFF TOWARDS THE TOP OF A
TREE.
0835 PM TSTM WND DMG 3 E DAVIS JUNCTION 42.10N 89.03W
07/19/2017 OGLE IL PUBLIC
POWER OUT IN THE MONROE CENTER WITH MULTIPLE LINES DOWN
IN NE OGLE COUNTY.
0835 PM HEAVY RAIN SSW ASHTON 41.87N 89.22W
07/19/2017 M0.99 INCH LEE IL COCORAHS
MEASURED IN 10 MINUTES. MINOR FLOODING.
0840 PM TSTM WND GST BELVIDERE 42.25N 88.85W
07/19/2017 E70.00 MPH BOONE IL AMATEUR RADIO
70 MPH WIND GUST AT BOONE COUNTY FAIRGROUNDS.
0849 PM TSTM WND GST 4 S DE KALB 41.87N 88.75W
07/19/2017 E70.00 MPH DE KALB IL TRAINED SPOTTER
70 MPH GUST WITH 50+ MPH SUSTAINED WINDS.
0850 PM TSTM WND DMG DE KALB 41.93N 88.75W
07/19/2017 DE KALB IL PUBLIC
TREE DOWN ON HOUSE ON N 12TH STREET, OTHER TREES AND
POWERLINES DOWN IN THE CITY OF DE KALB.
0856 PM HAIL 4 S DE KALB 41.87N 88.75W
07/19/2017 E0.75 INCH DE KALB IL TRAINED SPOTTER
DIME SIZED HAIL AND ONGOING 60 MPH WIND GUSTS.
0856 PM FLASH FLOOD DE KALB 41.93N 88.75W
07/19/2017 DE KALB IL AMATEUR RADIO
3-4 INCHES OF WATER ON ROADS NEAR HILLCREST/NORMAL
STREET.
0856 PM TSTM WND DMG 4 NNE GENOA 42.15N 88.65W
07/19/2017 MCHENRY IL PUBLIC
LARGE TREE DOWN ON HIGHWAY 23 SOUTH OF MARENGO NEAR
COUNTY LINE. TIME ESTIMATED.
0910 PM FLOOD DE KALB 41.93N 88.75W
07/19/2017 DE KALB IL AMATEUR RADIO
2 INCHES OF WATER ON FRANKLIN/1ST STREET.
0920 PM TSTM WND GST PLAINFIELD 41.62N 88.20W
07/19/2017 E49.00 MPH WILL IL TRAINED SPOTTER
49 MPH WIND GUST IN PLAINFIELD.
0920 PM TSTM WND GST BATAVIA 41.85N 88.30W
07/19/2017 E57.00 MPH KANE IL TRAINED SPOTTER
57 MPH WIND GUST MEASURED IN BATAVIA.
0928 PM TSTM WND GST PLAINFIELD 41.62N 88.20W
07/19/2017 M54.00 MPH WILL IL TRAINED SPOTTER
SPOTTER ESTIMATED A 54 MPH WIND GUST IN PLAINFIELD.
0930 PM TSTM WND DMG NAPERVILLE 41.76N 88.15W
07/19/2017 DUPAGE IL EMERGENCY MNGR
LARGE TREE DOWN ON A HOUSE IN NAPERVILLE.
0932 PM TSTM WND DMG JOLIET 41.53N 88.12W
07/19/2017 WILL IL NWS EMPLOYEE
TREE BRANCHES DOWN AND STOP SIGN BENT IN HALF NEAR ROUTE
30 AND INGLES ROAD. TIME IS RADAR ESTIMATED.
0932 PM TSTM WND DMG JOLIET 41.53N 88.12W
07/19/2017 WILL IL NWS EMPLOYEE
6 INCH LIMBS DOWN NEAR W AVE AND RAYNOR. TIME IS RADAR
ESTIMATED.
0934 PM HAIL HAINESVILLE 42.34N 88.06W
07/19/2017 E0.25 INCH LAKE IL AMATEUR RADIO
PEA SIZED HAIL REPORTED IN HAINESVILLE.
0940 PM TSTM WND DMG STREATOR 41.13N 88.83W
07/19/2017 LA SALLE IL PUBLIC
POWER LINES DOWN NEAR NEAR 3RD STREET IN STREATOR FROM
OUTFLOW BOUNDARY WINDS.
1024 PM TSTM WND GST MONEE 41.42N 87.75W
07/19/2017 M45.00 MPH WILL IL TRAINED SPOTTER
45 MPH WIND GUST MEASURED IN MONEE.
1045 PM TSTM WND DMG 5 SW BOONE GROVE 41.30N 87.20W
07/19/2017 PORTER IN 911 CALL CENTER
POWER LINES DOWN AND TREE BRANCHES DOWN ONTO POWER LINES
NEAR COUNTY ROAD 900 S AND STATE ROAD 2. TIME ESTIMATED.
1046 PM MARINE TSTM WIND BURNS HARBOR 41.61N 87.13W
07/19/2017 M40.00 MPH PORTER IN C-MAN STATION
1100 PM MARINE TSTM WIND 3 SW SHABBONA 41.73N 88.91W
07/19/2017 M44.00 MPH DE KALB IL C-MAN STATION
GUSTS TO 38KT OCCURRED BETWEEN 1100 AND 1110 PM CDT AT
MICHIGAN CITY.
&&
BMDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1207 AM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG STILLMAN VALLEY 42.10N 89.18W
07/19/2017 OGLE IL BROADCAST MEDIA
REPORTS OF TREES DOWN, AND POWER IS OUT.
0813 PM TSTM WND GST ROCKFORD 42.27N 89.06W
07/19/2017 M58.00 MPH WINNEBAGO IL ASOS
0824 PM TSTM WND DMG MACHESNEY PARK 42.36N 89.04W
07/19/2017 WINNEBAGO IL BROADCAST MEDIA
POWERLINES DOWN IN MACHESNEY PARK.
0830 PM TSTM WND DMG ASHTON 41.87N 89.22W
07/19/2017 LEE IL TRAINED SPOTTER
6 INCH WILLOW TREE BRANCH BROKE OFF TOWARDS THE TOP OF A
TREE.
0830 PM TSTM WND DMG ASHTON 41.87N 89.22W
07/19/2017 LEE IL TRAINED SPOTTER
6 INCH WILLOW TREE BRANCH BROKE OFF TOWARDS THE TOP OF A
TREE NEAR QUARRY/STONE ROAD.
0835 PM HEAVY RAIN SSW ASHTON 41.87N 89.22W
07/19/2017 M0.99 INCH LEE IL COCORAHS
MEASURED IN 10 MINUTES. MINOR FLOODING.
0835 PM TSTM WND DMG 3 E DAVIS JUNCTION 42.10N 89.03W
07/19/2017 OGLE IL PUBLIC
POWER OUT IN THE MONROE CENTER WITH MULTIPLE LINES DOWN
IN NE OGLE COUNTY.
0840 PM TSTM WND GST BELVIDERE 42.25N 88.85W
07/19/2017 E70.00 MPH BOONE IL AMATEUR RADIO
70 MPH WIND GUST AT BOONE COUNTY FAIRGROUNDS.
0849 PM TSTM WND GST 4 S DE KALB 41.87N 88.75W
07/19/2017 E70.00 MPH DE KALB IL TRAINED SPOTTER
70 MPH GUST WITH 50+ MPH SUSTAINED WINDS.
0850 PM TSTM WND DMG DE KALB 41.93N 88.75W
07/19/2017 DE KALB IL PUBLIC
TREE DOWN ON HOUSE ON N 12TH STREET, OTHER TREES AND
POWERLINES DOWN IN THE CITY OF DE KALB.
0856 PM TSTM WND DMG 4 NNE GENOA 42.15N 88.65W
07/19/2017 MCHENRY IL PUBLIC
LARGE TREE DOWN ON HIGHWAY 23 SOUTH OF MARENGO NEAR
COUNTY LINE. TIME ESTIMATED.
0856 PM FLASH FLOOD DE KALB 41.93N 88.75W
07/19/2017 DE KALB IL AMATEUR RADIO
3-4 INCHES OF WATER ON ROADS NEAR HILLCREST/NORMAL
STREET.
0856 PM HAIL 4 S DE KALB 41.87N 88.75W
07/19/2017 E0.75 INCH DE KALB IL TRAINED SPOTTER
DIME SIZED HAIL AND ONGOING 60 MPH WIND GUSTS.
0910 PM FLOOD DE KALB 41.93N 88.75W
07/19/2017 DE KALB IL AMATEUR RADIO
2 INCHES OF WATER ON FRANKLIN/1ST STREET.
0920 PM TSTM WND GST BATAVIA 41.85N 88.30W
07/19/2017 E57.00 MPH KANE IL TRAINED SPOTTER
57 MPH WIND GUST MEASURED IN BATAVIA.
0920 PM TSTM WND GST PLAINFIELD 41.62N 88.20W
07/19/2017 E49.00 MPH WILL IL TRAINED SPOTTER
49 MPH WIND GUST IN PLAINFIELD.
0928 PM TSTM WND GST PLAINFIELD 41.62N 88.20W
07/19/2017 M54.00 MPH WILL IL TRAINED SPOTTER
SPOTTER ESTIMATED A 54 MPH WIND GUST IN PLAINFIELD.
0930 PM TSTM WND DMG NAPERVILLE 41.76N 88.15W
07/19/2017 DUPAGE IL EMERGENCY MNGR
LARGE TREE DOWN ON A HOUSE IN NAPERVILLE.
0932 PM TSTM WND DMG JOLIET 41.53N 88.12W
07/19/2017 WILL IL NWS EMPLOYEE
6 INCH LIMBS DOWN NEAR W AVE AND RAYNOR. TIME IS RADAR
ESTIMATED.
0932 PM TSTM WND DMG JOLIET 41.53N 88.12W
07/19/2017 WILL IL NWS EMPLOYEE
TREE BRANCHES DOWN AND STOP SIGN BENT IN HALF NEAR ROUTE
30 AND INGLES ROAD. TIME IS RADAR ESTIMATED.
0934 PM HAIL HAINESVILLE 42.34N 88.06W
07/19/2017 E0.25 INCH LAKE IL AMATEUR RADIO
PEA SIZED HAIL REPORTED IN HAINESVILLE.
0940 PM TSTM WND DMG STREATOR 41.13N 88.83W
07/19/2017 LA SALLE IL PUBLIC
POWER LINES DOWN NEAR NEAR 3RD STREET IN STREATOR FROM
OUTFLOW BOUNDARY WINDS.
1024 PM TSTM WND GST MONEE 41.42N 87.75W
07/19/2017 M45.00 MPH WILL IL TRAINED SPOTTER
45 MPH WIND GUST MEASURED IN MONEE.
1045 PM TSTM WND DMG 5 SW BOONE GROVE 41.30N 87.20W
07/19/2017 PORTER IN 911 CALL CENTER
POWER LINES DOWN AND TREE BRANCHES DOWN ONTO POWER LINES
NEAR COUNTY ROAD 900 S AND STATE ROAD 2. TIME ESTIMATED.
1046 PM MARINE TSTM WIND BURNS HARBOR 41.61N 87.13W
07/19/2017 M40.00 MPH PORTER IN C-MAN STATION
1100 PM MARINE TSTM WIND 4 NE TOWN OF PINES 41.73N 86.91W
07/19/2017 M44.00 MPH PORTER IN C-MAN STATION
GUSTS TO 38KT OCCURRED BETWEEN 1100 AND 1110 PM CDT AT
MICHIGAN CITY.
&&
BMDSpecial Weather Statement
National Weather Service Chicago/Romeoville Il
328 AM CDT THU JUL 20 2017
ILZ003-004-008-011-200915-
Boone IL-De Kalb IL-Winnebago IL-Ogle IL-
328 AM CDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OGLE...NORTHWESTERN DE
KALB...WINNEBAGO AND BOONE COUNTIES UNTIL 415 AM CDT...
At 327 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Summerset to near Freeport. Movement
was southeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rockford, Belvidere, Loves Park, Machesney Park, South Beloit,
Rockton, Mount Morris, Rockford Airport, Roscoe, Poplar Grove, Byron,
Cherry Valley, Winnebago, Pecatonica, Kirkland, Forreston, Durand,
Capron, Stillman Valley and Timberlane.
Including the following interstates...
I-39 between mile markers 105 and 123.
I-90 between mile markers 1 and 2, and between mile markers 51 and
76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4249 8871 4232 8871 4212 8880 4200 8899
4207 8969 4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 0827Z 304DEG 37KT 4251 8940 4226 8972
CMSThe Milwaukee radar (KMKX), 95 km away, was scanning. The volume nearest the first event began at 08:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2017Every state in 2017This day in weather historyWarnings in Illinois, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 717560.